MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1620C124E
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in the patient for the endovascular treatment of an abdominal aortic aneurysm.The patient had extremely tortuous anatomy.Approximately three years and ten months post index procedure a ct revealed that there was a distal type i endoleak on the right ips lateral limb of the endurant ii stent graft bifurcate.Additionally, it was observed that there was an inadequate amount of stent graft seal, by the left contralateral endurant ii limb, in the common iliac artery that was at risk of developing a distal type i endoleak.Both stent graft limbs were observed to have migrated.The physician elected to schedule the patient to have bilateral limb extensions implanted.Per the physician, the cause of the event was due to undersizing.No additional clinical sequelae were reported and the patient is being monitored by their physician.
 
Additional Manufacturer Narrative
Additional information received reported that the patient underwent an intervention.No additional clinical sequelae were reported.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information received reported that during the intervention procedure, the angiogram showed no endoleak within the aneurysm sac but the previous ct was definitive that one was present and it was determined that the limbs of the existing stent graft needed to be extended.The physician elected to place a limb via the right femoral artery into the previously implanted bifurcate stent graft.The physician implanted an endurant ii stent graft limb within the ipsilateral limb of the endurant ii stent graft bifurcate with adequate overlap and extended down to the right hypogastric artery.The physician then implanted an endurant stent graft limb extension via the left femoral artery and extended distally to near the left hypogastric artery.A reliant balloon was inflated throughout the limb extension.A final angiogram showed no visible endoleak with increased coverage of the common iliac arteries.Evaluation summary: the exact cause of the bilateral stent graft limb migration, leading to the distal type i endoleak, could not be determined from the films provided.However, it appears likely that this was anatomy related.Films during implant and earlier follow-up were not provided for review and comparison, and the position of the limbs immediately post-implant is unknown.Pre-implant ct¿s revealed that the proximal neck was severely tortuous and conical ¿ shaped.The infrarenal angulation measured ~75deg l-r and 65 deg a-p; relative to the distal aorta.The right common iliac artery diameter ranged from 16 ¿ 14mm along the 4cm length, and the left common iliac diameter ranged from 20 ¿ 17 ¿ 13mm along the 4cm length vessel.Review of ct¿s 45 months post-implant showed that the bifurcate proximal aortic body was angulated ~65deg lt-rt and 80 deg a-p; relative to the iliac limbs and distal aorta.The maximum diameter aaa measured 6cm, and both distal limbs were seen having pulled out of their common iliacs and were positioned within the distal sac.The distal end of the bifurcate ipsi/right limb measured ~17mm od, and was ~4cm above the distal aorta with a distal type i endo leak.The contra/left limb was ~10mm above the origin of the left common iliac artery; the distal od of the left limb was 22mm.Although no clear endoleak was seen on the left side, it is possible that the aaa was being pressurized via the marginal left iliac distal seal.The common iliac arteries were mildly tortuous, and ranged in diameter from 22 ¿ 17 ¿ 14mm on the right side, and 21 ¿ 19 ¿ 18mm on the left.It appears likely that disease progression (iliac artery dilatation), and bilateral iliac limb angulation due to implanting in the tortuous aorta with possible morphology changes, all may have contributed to the limb migration.The reported device undersizing may have also contributed.Films during the intervention with bilateral distal limbs which resolved the migration and endoleak were not returned.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6773402
Report Number2953200-2017-01232
Device Sequence Number590563
Product Code MIH
UDI-Device Identifier00613994991645
UDI-Public00613994991645
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2015
Device Model NumberETLW1620C124E
Device Catalogue NumberETLW1620C124E
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/24/2017
Supplement Date Received by Manufacturer07/24/2017
08/12/2017
Initial Report FDA Received Date08/08/2017
Supplement Report FDA Received Date08/08/2017
09/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR